The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Journal of Combinatorial Algebra

Full-Text PDF (306 KB) | Metadata | Table of Contents | JCA summary
Online access to the full text of Journal of Combinatorial Algebra is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
Volume 4, Issue 2, 2020, pp. 141–166
DOI: 10.4171/JCA/41

Published online: 2020-06-25

Khovanskii-finite valuations, rational curves, and torus actions

Nathan Ilten[1] and Milena Wrobel[2]

(1) Simon Fraser University, Burnaby, Canada
(2) Simon Fraser University, Burnaby, Canada

We study full rank homogeneous valuations on (multi)-graded domains and ask when they have finite Khovanskii bases. We show that there is a natural reduction from multigraded to simply graded domains. As special cases, we consider projective coordinate rings of rational curves, and almost toric varieties. Our results relate to several problems posed by Kaveh and Manon, and imply that the procedure of Bossinger–Lamboglia–Mincheva–Mohammadi for producing tropical prime cones will not terminate in general.

Keywords: Khovanskii bases, valuations, degenerations, torus actions

Ilten Nathan, Wrobel Milena: Khovanskii-finite valuations, rational curves, and torus actions. J. Comb. Algebra 4 (2020), 141-166. doi: 10.4171/JCA/41